Alert archive / Arkansas / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

July 15, 2007Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jul 15, 2007, 9:13 PM CDT for Carroll County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 9:13 PM CDT (02:13 UTC)
Expired
Jul 15, 2007, 9:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Carroll County, AR

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 160214
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SUN JUL 15 2007

ARZ002-160245-
CARROLL AR-
913 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 913 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONNOR...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...DENVER...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND
COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3642 9330 3643 9351 3626 9359 3617 9358
      3613 9353 3614 9330

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 15, 9:09 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 15, 9:09 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT SUN JUL 15 2007

.DISCUSSION...
CONVECTION CONTINUES TO DRIFT SLOWLY ACROSS PORTIONS OF NWRN AR
AND SWRN MO THIS EVENING BUT OTHER ACTIVITY THAT DEVELOPED HAS
PRETTY MUCH DISSIPATED OVER ERN OK. SHORT TERM MODELS SUGGEST SOME
ACTIVITY WILL LIKELY CONTINUE OVER NWRN AR THROUGH 06Z AND CURRENT
FORECAST TRENDS HAVE THIS COVERED. MCS OVER SRN NE MOVING INTO
RELATIVELY DRIER AIR/STRONGER CIN AND AS A RESULT...ACTIVITY HAS
SHOWN WEAKENING TREND AS OF LATE. CONFIDENCE IS NOT HIGH THAT WE
WILL SEE ANY OF THAT MAKE ITS WAY THIS FAR SOUTH OVERNIGHT SO WILL
MAINTAIN SLIGHT CHANCE POPS 06-12Z. OVERALL...LITTLE ADJUSTMENT
NEEDED TO ONGOING FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  94  72  94 /  20  10  10  10
FSM   71  95  72  94 /  30  10  10  20
MLC   69  94  71  92 /  30  10  10  10
BVO   66  93  67  93 /  20  10  10  10
FYV   66  90  68  89 /  30  10  10  20
BYV   69  90  71  89 /  30  10  10  20
MKO   70  92  70  91 /  30  10  10  10
MIO   67  94  70  93 /  20  10  10  20
F10   70  93  70  91 /  30  10  10  10
HHW   70  95  73  93 /  20  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....06
Hazardous weather outlook, Jul 15, 1:15 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT SUN JUL 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CDT SUN JUL 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 2 PM...ENDING BY MID EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ARKANSAS RIVER VALLEY.
	ONSET...ONGOING...ENDING BY EARLY EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON ACROSS
ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THE GREATEST
COVERAGE WILL TREND TOWARD THE VICINITY OF A WEAK SURFACE
BOUNDARY...WHICH CURRENTLY LIES NEAR THE INTERSTATE 44 CORRIDOR.
THE LATEST DATA ALSO SUPPORTS AN AREA OF HIGHER THUNDERSTORM
COVERAGE ACROSS FAR NORTHWEST ARKANSAS.  THE STRONGEST STORMS
WILL BE CAPABLE OF DOWNBURST WINDS IN EXCESS OF 60 MPH...AND
MARGINALLY SEVERE HAIL.  ANY THUNDERSTORMS SHOULD GRADUALLY
WEAKEN AFTER SUNSET.

ADDITIONALLY...THE COMBINATION OF TEMPERATURES IN THE LOW 90S
AND HIGH HUMIDITY VALUES WILL PUSH AFTERNOON HEAT INDEX VALUES ABOVE
100 DEGREES...PARTICULARLY WITHIN THE MORE HUMID REGIONS ALONG
THE ARKANSAS RIVER CHANNEL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL SPOTTER
NETWORKS MAY BE REQUIRED SHOULD A SEVERE STORM DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AFTERNOON THUNDERSTORM CHANCES WILL CONTINUE EACH DAY THROUGH
NEXT WEEK...AND FOLLOW A TYPICAL SUMMERTIME PATTERN WITH ANY
THUNDERSTORMS GRADUALLY DISSIPATING DURING THE EVENING HOURS.
THERE IS POTENTIAL FOR A WEAK COLD FRONT TO ARRIVE BY LATE
NEXT WEEK WHICH WOULD INCREASE THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 15, 5:49 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SUN JUL 15 2007

ARZ011-152330-
MADISON AR-
549 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHWESTERN MADISON

AT 549 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF CROSSES...NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...SAINT PAUL...
WESLEY...COMBS...BRASHEARS...PATRICK...DELANEY...CROSSES AND JAPTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3578 9377 3602 9373 3606 9394 3578 9395
Special weather statement, Jul 15, 8:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SUN JUL 15 2007

ARZ002-160145-
CARROLL AR-
815 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL

AT 815 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DRYFORK...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...DRYFORK...DELMAR...RUDD...
CONNOR...CARROLLTON AND RULE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3630 9350 3617 9357 3613 9353 3614 9330
      3627 9330
Special weather statement, Jul 15, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SUN JUL 15 2007

ARZ002-160245-
CARROLL AR-
913 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 913 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONNOR...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...DENVER...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE AND
COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3642 9330 3643 9351 3626 9359 3617 9358
      3613 9353 3614 9330

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:10 PM CDTSpecial Weather StatementTSAWashington35 min
Jul 16, 4:42 PM CDTSpecial Weather StatementTSATulsa33 min
Jul 16, 5:20 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa43 min
Jul 16, 5:31 PM CDTSpecial Weather StatementTSARogers29 min
Jul 16, 6:22 PM CDTSpecial Weather StatementTSATulsa38 min
Jul 16, 6:24 PM CDTSpecial Weather StatementTSALeFlore36 min
Jul 15, 8:15 PM CDTSpecial Weather StatementTSACarroll30 min
Jul 16, 3:55 PM CDTSpecial Weather StatementTSACarroll35 min
Jul 16, 4:57 PM CDTSpecial Weather StatementTSACarroll33 min
Jul 16, 6:52 PM CDTSpecial Weather StatementTSAMadison38 min

Nearby

Special Weather Statements in Arkansas, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.